Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Tried skipping periods by taking birth control pills. Heavy periods now. How to end it ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I tried to skip my period while taking the birth control dug XXXXXXX didn't work. Instead I had spotting for a few days, a really heavy period for about 10 hours and now I still have my period (although not heavy) and am cramping again. It has been 9 days since skipping the sugar pills and starting on the new pack. What can I do end this period? Should I continue to take the pills or stop them?
Posted Wed, 25 Apr 2012 in Birth Control
Answered by Dr. Jasvinder Singh 26 minutes later

Thanks for posting your query.

Skipping the placebo pills and continuously taking the birth control pills is a common way of skipping periods but sometimes it may cause heavy and irregular bleeding. This is breakthrough bleeding caused by the amount of hormones in birth control.

Stopping the pills midway may make the situation worse and hence you should continue taking it after consulting your gynecologist.

To decrease bleeding you can get prescribed Tranexemic acid from your doctor or progestogen to stop bleeding.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor